Alert archive / New Mexico / Wind Advisories in 2016

Wind Advisory 20, NWS El Paso, TX

September 24, 2016El Paso County, Hudspeth County, Texas; 5 counties in New Mexico

NWS El Paso, TX issued this wind advisory at Sep 24, 2016, 8:07 PM MDT for El Paso County, Hudspeth County, Texas; 5 counties in New Mexico. It took effect at Sep 25, 2016, 6:00 PM MDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2016, 8:07 PM MDT (02:07 UTC)
In effect from
Sep 25, 2016, 6:00 PM MDT
Expired
Sep 26, 2016, 10:16 AM MDT
In force
16 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 42 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 2.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2016-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2016-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
2718 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

439 
WWUS74 KEPZ 250207
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
807 PM MDT SAT SEP 24 2016

...STRONG WINDS FOR THE BORDERLAND...

.A BACKDOOR COLD FRONT WILL BRING STRONG WINDS TO THE REGION
BETWEEN SUNDAY AFTERNOON TO MONDAY EVENING. SUSTAINED WINDS WILL
BE BETWEEN 25 TO 35 MPH AS THE FRONT MOVES THROUGH THE AREA.
STRONGER WIND GUSTS ARE EXPECTED TO OCCUR, ESPECIALLY ALONG THE
WEST SLOPES OF AREA MOUNTAINS. WIND INTENSITY SHOULD START TO
DECREASE ON MONDAY AFTERNOON.

NMZ404>407-410>417-TXZ418>424-251315-
/O.NEW.KEPZ.WI.Y.0020.160926T0000Z-160927T0000Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN...
ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE...DEMING...
COLUMBUS...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...
VADO...SUNLAND PARK...ALAMOGORDO...TULAROSA...
WHITE SANDS MONUMENT...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON...
MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...
PINON...SACRAMENTO...CROW FLATS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO...
SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS...
DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK...
TORNILLO...INDIAN HOT SPRINGS
807 PM MDT SAT SEP 24 2016

...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 6 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO
6 PM MDT MONDAY. 

* TIMING...STRONG WINDS WILL OCCUR BETWEEN 6PM SUNDAY TO 6PM MONDAY

* WINDS...STRONG WINDS BETWEEN 25 TO 35 MPH WITH STRONGER GUSTS
  ALONG THE WEST SLOPES OF AREA MOUNTAINS.

* IMPACTS...STRONG CROSS WINDS COULD CREATE HAZARDOUS DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES. LIGHT AND LOOSE OBJECTS
  COULD BE BLOWN AROUND BY STRONG WINDS. WEAK TREE BRANCHES COULD
  BREAK DURING STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
156 
WWUS74 KEPZ 251211
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
611 AM MDT SUN SEP 25 2016

...STRONG WINDS FOR THE BORDERLAND...

.A BACKDOOR COLD FRONT WILL BRING STRONG WINDS TO THE REGION
BETWEEN LATE THIS AFTERNOON THROUGH MONDAY AFTERNOON. SUSTAINED
WINDS WILL BE BETWEEN 25 TO 35 MPH AS THE FRONT MOVES THROUGH THE
AREA. STRONGER WIND GUSTS ARE EXPECTED TO OCCUR... ESPECIALLY
ALONG THE WEST SLOPES OF AREA MOUNTAINS. WIND INTENSITY SHOULD
START TO DECREASE ON MONDAY AFTERNOON.

NMZ404>407-410>417-TXZ418>424-252200-
/O.CON.KEPZ.WI.Y.0020.160926T0000Z-160927T0000Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN...
ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE...DEMING...
COLUMBUS...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...
VADO...SUNLAND PARK...ALAMOGORDO...TULAROSA...
WHITE SANDS MONUMENT...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON...
MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...
PINON...SACRAMENTO...CROW FLATS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO...
SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS...
DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK...
TORNILLO...INDIAN HOT SPRINGS
611 AM MDT SUN SEP 25 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MDT MONDAY...

* TIMING...STRONG WINDS WILL OCCUR BETWEEN 6 PM THIS EVENING TO
  6 PM MONDAY

* WINDS...STRONG WINDS BETWEEN 25 TO 35 MPH WITH STRONGER GUSTS 
  TO 50 MPH ALONG THE WEST SLOPES OF AREA MOUNTAINS. 

* IMPACTS...STRONG CROSS WINDS COULD CREATE HAZARDOUS DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES. LIGHT AND LOOSE OBJECTS 
  COULD BE BLOWN AROUND BY STRONG WINDS. WEAK TREE BRANCHES 
  COULD BREAK DURING STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
406 
WWUS74 KEPZ 252050
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
250 PM MDT SUN SEP 25 2016

...STRONG WINDS FOR THE BORDERLAND...

.A BACKDOOR COLD FRONT WILL BRING STRONG WINDS TO THE REGION
BETWEEN THROUGH MONDAY AFTERNOON. SUSTAINED WINDS WILL BE BETWEEN
25 TO 35 MPH AS THE FRONT MOVES THROUGH THE AREA. STRONGER WIND
GUSTS ARE EXPECTED TO OCCUR ALONG THE WEST SLOPES OF AREA
MOUNTAINS. WIND INTENSITY SHOULD START TO DECREASE MONDAY
AFTERNOON.

NMZ404>407-410>417-TXZ418>424-261200-
/O.CON.KEPZ.WI.Y.0020.160926T0000Z-160927T0000Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN...
ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE...DEMING...
COLUMBUS...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...
VADO...SUNLAND PARK...ALAMOGORDO...TULAROSA...
WHITE SANDS MONUMENT...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON...
MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...
PINON...SACRAMENTO...CROW FLATS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO...
SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS...
DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK...
TORNILLO...INDIAN HOT SPRINGS
250 PM MDT SUN SEP 25 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MDT MONDAY...

* TIMING...STRONG WINDS WILL OCCUR BETWEEN 6 PM THIS EVENING TO 
  6 PM MONDAY WITH STRONGEST WINDS OCCURRING BETWEEN 9 PM AND 
  9 AM. 

* WINDS...EAST WINDS BETWEEN 25 TO 35 MPH WITH STRONGER GUSTS 
  TO 50 MPH ALONG THE WEST SLOPES OF AREA MOUNTAINS. 

* IMPACTS...STRONG CROSS WINDS COULD CREATE HAZARDOUS DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADS. 
  LIGHT AND LOOSE OBJECTS COULD BE BLOWN AROUND BY STRONG WINDS. 
  WEAK TREE BRANCHES COULD BREAK DURING STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
26
066 
WWUS74 KEPZ 260649
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1249 AM MDT MON SEP 26 2016

...STRONG WINDS FOR THE BORDERLAND...

.A BACKDOOR COLD FRONT WILL BRING STRONG WINDS TO THE REGION
THIS MORNING. SUSTAINED WINDS WILL BE BETWEEN 25 TO 35 MPH AS THE
FRONT MOVES THROUGH THE AREA. STRONGER WIND GUSTS ARE EXPECTED TO
OCCUR ALONG THE WEST SLOPES OF AREA MOUNTAINS. WIND INTENSITY
SHOULD START TO DECREASE THIS AFTERNOON.

NMZ404-410-412-414>417-TXZ421-422-424-260800-
/O.CAN.KEPZ.WI.Y.0020.000000T0000Z-160927T0000Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-NORTHERN DONA ANA COUNTY-
CENTRAL TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN...
GARFIELD...HATCH...RADIUM SPRINGS...ALAMOGORDO...TULAROSA...
WHITE SANDS MONUMENT...MESCALERO...TIMBERON...MOUNTAIN PARK...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...PINON...
SACRAMENTO...CROW FLATS...CORNUDAS...DELL CITY...SALT FLAT...
SIERRA BLANCA...INDIAN HOT SPRINGS
1249 AM MDT MON SEP 26 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE WIND ADVISORY. 



$$

NMZ405>407-411-413-TXZ418>420-423-261800-
/O.EXT.KEPZ.WI.Y.0020.000000T0000Z-160926T1800Z/
LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
INCLUDING THE CITIES OF...ANTELOPE WELLS...ANIMAS...HACHITA...
CLOVERDALE...DEMING...COLUMBUS...LAS CRUCES...VADO...
SUNLAND PARK...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO...
SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...FABENS...
FORT HANCOCK...TORNILLO
1249 AM MDT MON SEP 26 2016

...WIND ADVISORY NOW IN EFFECT UNTIL NOON MDT TODAY...

* TIMING...STRONG WINDS WILL CONTINUE DURING THE MORNING HOURS
  BEFORE DIMINISHING IN THE AFTERNOON.

* WINDS...EAST WINDS BETWEEN 25 TO 35 MPH WITH STRONGER GUSTS TO 
  50 MPH ALONG THE WEST SLOPES OF AREA MOUNTAINS. 

* IMPACTS...STRONG CROSS WINDS COULD CREATE HAZARDOUS DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADS. 
  LIGHT AND LOOSE OBJECTS COULD BE BLOWN AROUND BY STRONG WINDS. 
  WEAK TREE BRANCHES COULD BREAK DURING STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
975 
WWUS74 KEPZ 261616
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1016 AM MDT MON SEP 26 2016

...WIND ADVISORY CANCELLED...

.WINDS HAVE DIMINISHED SOME OVER MUCH OF SOUTHERN NEW MEXICO AND
WEST TEXAS THIS MORNING...BUT WILL STILL REMAIN GUSTY ALONG WEST
SLOPES OF AREA MOUNTAINS THROUGH MUCH OF TODAY.

NMZ405>407-411-413-TXZ418>420-423-261730-
/O.CAN.KEPZ.WI.Y.0020.000000T0000Z-160926T1800Z/
LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
INCLUDING THE CITIES OF...ANTELOPE WELLS...ANIMAS...HACHITA...
CLOVERDALE...DEMING...COLUMBUS...LAS CRUCES...VADO...
SUNLAND PARK...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO...
SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...FABENS...
FORT HANCOCK...TORNILLO
1016 AM MDT MON SEP 26 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE WIND ADVISORY. 

WINDS WILL STILL REMAIN GUSTY THROUGH MUCH OF TODAY. EXPECT SOME
WIND GUSTS OF 20 TO 30 MPH. A FEW GUSTS COULD STILL REACH 40 MPH
THROUGH PASSES.

$$

HEFNER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Sep 24, 3:00 PM MDT, 5 hours 7 minutes earlier.

Area forecast discussion, Sep 24, 3:00 PM MDT, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
300 PM MDT SAT SEP 24 2016

.SYNOPSIS...
A change to cool and wet weather is in store for late Sunday and
Monday, possibly into Tuesday. Lowland temperatures Monday will
only peak in the 60s. Gusty east winds will especially be strong
along western slopes Sunday night and Monday morning. Temperatures
will warm back to normal late in the week but isolated to
scattered thunderstorms will still be in the picture.

&&

.DISCUSSION...
When the models all agree persistently, it's worth paying
attention to and they still agree on a strong jet peeling off
energy from the back side of an upper trough currently passing
over the area and forming an upper low over NW Mexico that settles
over the Baja peninsula by Sunday night. The resulting mid level
flow will draw in plenty of moisture. Add to that a strong back
door cold front (which the models also agree on) that will sweep
across the area Sunday, with the surface gradients tightest Sunday
evening through Monday morning. A wind advisory will probably be
issued for that timeframe focusing on zones with western slopes
and possibly the NM bootheel. So isentropic lift over the cool
dome of air (20 to 25 degrees cooler on Monday than today) should
result in widespread rain. It looks too stable for significant
thunderstorm activity so much of the rain will be stratiform with
QPF amounts not out of control. Gray and gloomy. Even some
snowflakes above 8000 ft asl.

By Tuesday plenty of moisture will still be present and a
weakened low level E-W gradient intact, but the upper low will be
too far west to provide us with dynamic lifting so precipitation
should back off somewhat Tuesday and Wednesday. A warming trend
will begin as well, though temps will still be below normal
through Wednesday. During this period some showers and maybe a few
thunderstorms are possible, especially over the mountains.

Thursday and beyond looks interesting. As temps return to normal
the atmosphere will destabilize and allow thunderstorms to return.
By then the upper low will have opened up and lifted over the
Great basin in response to an approaching Pacific trough. Moisture
will not have been flushed out so locally heavy rainfall is
possible then. Yes, Monsoon Season ends on 9/30 but this year's
monsoon is trying to make up for its late arrival. And with
increasing SW flow aloft just beyond this forecast period, one
wonders about classic October severe weather at the end of next
weekend. But how dare I say that when the models could radically
change before then.

&&

.AVIATION...Valid 25/00Z-26/00Z... Upper level low pressure will
develop over northern Mexico later Sunday...allowing genly VFR
conditions through 12Z but bringing a wind shift to the north
overnight.  Meanwhile approach of a strong back door cold front will
generate very strong northeast winds Sunday afternoon and evening
all areas...with reduced CIGS and VSBYS expected. Genly P6SM FEW-
SCT060-080 FEW100-140 SCT250.  Very isold TCU/CB/-TSRA/CIGS 050-
070/WND VRB 15G30KT/LCL VIS 6SM possible over the NM bootheel
through 12Z. SCT-BKN030-050 BKN090-120 BKN180-250(LYRD) over
lowlands east of Rio Grande aft 21Z.  IFR-LIFR MTN obscurations
along Sacramento mtns aft 19Z Sunday.

 Winds 00Z-02Z 270-290 10KTS all areas...THEN 360-020 15G25KTS all
areas through 19Z...increasing and shifting 050-080@20-30KTS with
terrain enhanced gusts to 40 KTS or more through end of pd. Genly
LGT TURBC all areas through 18Z Sunday...then MDT TURBC SFC-100 AGL
along and east of the Rio Grande thereafter.

&&

.FIRE WEATHER...
Active weather pattern is in store for our area...another upper
level low will develops off the strong trough aloft that is now over
the southern rockies.  This low will develop over northwest Mexico
late tonight and into sunday morning...before lifting northward
across western Arizona by the middle of next week. The low will do
two things.  1..Draw up additional Monsoon moisture from the Gulf of
Mexico/Gulf of California Sun night-Tues. 2..help draw a strong back
door cold front across Sun/Sun night.  Strong winds will be the main
impact Sunday through Monday night.  Outside locally heavier
showers...less than one inch of rain is expected through next week
for the area overall.  Look for northeast winds 20-25 mph with
terrain enhanced gusts gusts to 40 mph or higher Sunday afternoon
east of the Rio Grande..spreading westward over all areas Sunday
evening.  Winds shift east southeast later Monday afternoon and
start to weaken.  Rain chances continue Wednesday/Wed evening...as
remnants of Paine follow the low northward through Arizona and
continue the draw of sub tropical moisture our way.

Min RH today and Sunday will range from the 20s lowlands...to upper
40s mountains.  Values climb 20-30% Monday through Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 62  75  57  62 /   0  20  50  40
Sierra Blanca           60  72  53  56 /   0  50  60  50
Las Cruces              55  74  54  62 /   0  10  30  30
Alamogordo              55  75  54  63 /   0  20  40  30
Cloudcroft              38  56  36  45 /   0  60  40  40
Truth or Consequences   53  70  51  62 /   0  10  20  30
Silver City             45  66  48  58 /   0  20  20  30
Deming                  52  74  53  62 /   0  10  20  30
Lordsburg               51  74  54  64 /  10  20  20  40
West El Paso Metro      61  75  57  61 /   0  20  50  40
Dell City               58  72  51  58 /   0  60  60  40
Fort Hancock            63  75  57  61 /   0  40  60  50
Loma Linda              57  69  52  55 /   0  30  50  40
Fabens                  61  75  55  61 /   0  20  50  40
Santa Teresa            59  75  55  61 /   0  20  40  40
White Sands HQ          55  73  54  61 /   0  20  40  30
Jornada Range           52  74  50  63 /   0  10  30  30
Hatch                   55  73  53  63 /   0  10  20  30
Columbus                56  75  55  62 /   0  10  20  40
Orogrande               57  74  55  62 /   0  20  50  30
Mayhill                 43  59  41  48 /   0  60  50  40
Mescalero               43  62  41  51 /   0  60  40  40
Timberon                42  61  40  49 /   0  60  50  40
Winston                 40  64  41  56 /   0  10  20  40
Hillsboro               47  68  47  60 /   0  10  20  30
Spaceport               53  71  51  62 /   0  10  20  30
Lake Roberts            40  66  44  58 /   0  20  20  30
Hurley                  45  68  48  59 /   0  20  20  30
Cliff                   44  70  47  66 /   0  20  20  30
Mule Creek              41  70  43  64 /   0  20  20  30
Faywood                 48  69  49  60 /   0  10  20  30
Animas                  50  75  52  63 /  10  20  20  40
Hachita                 50  74  51  62 /  10  20  20  40
Antelope Wells          52  73  52  58 /  10  20  30  50
Cloverdale              49  69  50  56 /  20  20  30  50

&&

.EPZ Watches/Warnings/Advisories...
NM...None.
TX...None.
&&

01 Fausett/22 Tripoli
Hazardous weather outlook, Sep 24, 11:30 AM MDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1130 AM MDT SAT SEP 24 2016

NMZ401>417-TXZ418>424-251730-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1130 AM MDT SAT SEP 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE COMBINATION OF AN UPPER LOW AND A STRONG BACKDOOR COLD FRONT
WILL RESULT IN WETTER AND MUCH COOLER WEATHER WITH STRONG GUSTY
EAST WINDS SUNDAY NIGHT AND MONDAY. IT MAY BE TOO STABLE FOR
THUNDERSTORMS WHICH WILL REDUCE THE HEAVY RAIN THREAT...BUT 40 TO
50 MPH WIND GUSTS ALONG WESTERN SLOPES OF MOUNTAIN RANGES AND THE
I-10 CORRIDOR WEST OF DEMING WILL BE AN ISSUE. THE COOLEST PERIOD
WILL BE MONDAY AND MONDAY NIGHT WHEN EVEN A LITTLE SNOW COULD FALL
ABOVE 8000 FEET RESULTING IN SLICK ROADS AROUND CLOUDCROFT AND
EMORY PASS.

AFTER MONDAY THE RAIN BECOMES MORE SPOTTY AND THE EAST WINDS BACK
OFF SOMEWHAT...BUT THE RETURN OF WARMER AIR AND THE PERSISTENCE
OF MOISTURE WILL BRING THUNDERSTORMS BACK INTO THE PICTURE AFTER
MIDWEEK. THUS THURSDAY AND FRIDAY COULD BE DAYS WITH LOCALIZED
FLOODING. A THREAT OF SEVERE WEATHER IS ALSO POSSIBLE THEN BUT
VERY UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
NO ACTION IS ANTICIPATED TODAY...BUT OBSERVED HAZARDOUS WEATHER IN
THE FOLLOWING DAYS SHOULD BE REPORTED TO THIS OFFICE.

FAUSETT

Nearby

Wind Advisories in New Mexico, 2016Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.